MAUDE Adverse Event Report: ETHICON INC. GUT CHR UD 8X18IN 1 S/A CT-1 CR; SUTURE, ABSORBABLE, NATURAL

ETHICON INC. GUT CHR UD 8X18IN 1 S/A CT-1 CR; SUTURE, ABSORBABLE, NATURAL
Model Number CC40G
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Voluntary report: medwatch form mw4600210000-2021-8007.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: could you please confirm the quantity of devices in which needle release from suture during use on the patient was observed? we went through 4-6.I believe we had 2 packages on the field.How long was the delay? i had additional packages in the room so the delay was not too long.Just a few minutes with the defective control release and the time it took me to open additional packages.Were there any unexpected outcomes or complications as a result of the prolonged surgery time? no unexpected outcomes i was made aware of.They required replacement sutures at the time to complete what they were currently doing.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances related to the reported complaint condition were identified.Note: events reported via 2210968-2021-07560, 2210968-2021-07565, 2210968-2021-07561, 2210968-2021-07563 and 2210968-2021-07564.
 
Event or Problem Description
Per user facility medwatch form mw4600210000-2021-8007.It was reported that a patient underwent a lap assist vaginal hysterectom procedure on (b)(6) 2021 and suture was used.During the procedure, as the surgeon was pulling through the tissue, the needle released from the suture requiring a different one to be used.Several attempts with different packages resulted in the same failure mode.Another like device was used to complete surgery without further issue.The surgical procedure was delayed due to the multiple incidents with the surgical suture.There were no patient consequences reported.Additional information was requested.

Brand Name
GUT CHR UD 8X18IN 1 S/A CT-1 CR
Common Device Name
SUTURE, ABSORBABLE, NATURAL
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key12349331
Report Number2210968-2021-07562
Device Sequence Number1180415
Product Code GAL
UDI-Device Identifier10705031024144
UDI-Public10705031024144
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model NumberCC40G
Device Catalogue NumberCC40G
Device Lot NumberPQB306
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2021
Initial Report FDA Received Date08/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age54 YR
Patient Weight77